Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 22, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 15, 2006, 3:44 AM PDT. It took effect at Aug 16, 2006, 4:22 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2006, 3:44 AM PDT (10:44 UTC)
- In effect from
- Aug 16, 2006, 4:22 AM PDT
- Expired
- Aug 16, 2006, 9:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 151044 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 344 AM PDT TUE AUG 15 2006 ...A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 451 FROM 11 AM PDT WEDNESDAY MORNING THROUGH 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES 452 AND 454 WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHERN NEVADA ON WEDNESDAY. WINDS WILL INCREASE WELL AHEAD OF THIS SYSTEM WEDNESDAY AFTERNOON WITH GUSTS EXCEEDING 40 MPH IN SOME AREAS. THE SYSTEM WILL ALSO BRING VERY DRY AIR...ALLOWING RELATIVE HUMIDITY VALUES TO DROP INTO THE SINGLE DIGITS WEDNESDAY AFTERNOON. NVZ451-160000- /O.UPG.KLKN.FW.A.0014.060816T1800Z-060817T0400Z/ /O.NEW.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/ HUMBOLDT COUNTY- 344 AM PDT TUE AUG 15 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 451 - HUMBOLDT COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONE 451 FROM 11 AM PDT WEDNESDAY MORNING THROUGH 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. DISCUSSION...A PACIFIC LOW PRESSURE SYSTEM WILL PUSH INTO NORTHWESTERN NEVADA WEDNESDAY BRINGING STRONG GUSTY WINDS AND VERY LOW AFTERNOON RELATIVE HUMIDITIES. WIND GUSTS OUT OF THE SOUTHWEST ARE EXPECT TO REACH 40 MPH AHEAD OF THIS LOW PRESSURE SYSTEM AS IT PUSHES EAST. ALSO...THE STRONG SOUTHWEST FLOW IS EXPECTED TO BRING VERY DRY DOWNSLOPE WINDS OFF THE SIERRA NEVADA RANGE. MINIMUM RELATIVE HUMIDITIES OF 4% TO 9% ARE EXPECTED ON WEDNESDAY AFTERNOON ACROSS HUMBOLDT COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-454-160000- /O.CON.KLKN.FW.A.0014.060816T1800Z-060817T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES- 344 AM PDT TUE AUG 15 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO CONTINUES THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 452 AND 454...WHICH IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY. DISCUSSION...A PACIFIC LOW PRESSURE SYSTEM WILL PUSH INTO NORTHERN NEVADA WEDNESDAY BRINGING GUSTY WINDS AND VERY LOW AFTERNOON RELATIVE HUMIDITIES. WIND GUSTS OUT OF THE SOUTHWEST ARE EXPECT TO REACH 35 MPH AHEAD OF THIS LOW PRESSURE SYSTEM AS IT PUSHES EAST. ALSO...THE STRONG SOUTHWEST FLOW IS EXPECTED TO BRING VERY DRY DOWNSLOPE WINDS OFF THE SIERRA NEVADA RANGE. MINIMUM RELATIVE HUMIDITIES OF 5% TO 10% ARE EXPECTED ON WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TT
5 follow-up statements
000 WWUS85 KLKN 151914 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1214 PM PDT TUE AUG 15 2006 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ZONE 452 IN EFFECT THIS AFTERNOON AND EVENING UNTIL 11 AM PDT FOR DRY LIGHTNING... ...A RED FLAG WARNING HAS BEEN ISSUED FOR ZONES 452 AND 454 IN EFFECT FROM 11 AM PDT WEDNESDAY MORNING UNTIL 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... ...A RED FLAG WARNING IS IN EFFECT FOR ZONE 451 FROM 11 AM PDT WEDNESDAY MORNING UNTIL 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... DISCUSSION...WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTHEAST NEVADA...AND CONTINUE INTO THE EVENING. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%. NVZ452-160315- /O.UPG.KLKN.FW.A.0014.060816T1800Z-060817T0400Z/ /O.NEW.KLKN.FW.W.0023.060815T2100Z-060816T0600Z/ /O.EXA.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 1214 PM PDT TUE AUG 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THESE RED FLAG WARNINGS ARE FOR THE FOLLOWING FIRE WEATHER ZONE: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR WEDNESDAY... FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. DISCUSSION...WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTHEAST NEVADA...AND CONTINUE INTO THE EVENING. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ454-160315- /O.UPG.KLKN.FW.A.0014.060816T1800Z-060817T0400Z/ /O.EXA.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 1214 PM PDT TUE AUG 15 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ451-160315- /O.CON.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/ HUMBOLDT COUNTY- 1214 PM PDT TUE AUG 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 451 - HUMBOLDT COUNTY A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 451 FROM 11 AM PDT WEDNESDAY MORNING THROUGH 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KLKN 160500 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1000 PM PDT TUE AUG 15 2006 ...THE RED FLAG WARNING FOR THIS EVENING IN FIRE WEATHER ZONE 452 FOR DRY LIGHTNING HAS BEEN CANCELLED... ...A RED FLAG WARNING REMAINS IN EFFECT FOR ZONES 451 452 AND 454 FROM 11 AM PDT WEDNESDAY MORNING UNTIL 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... NVZ452-161300- /O.CAN.KLKN.FW.W.0023.000000T0000Z-060816T0600Z/ /O.CON.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 1000 PM PDT TUE AUG 15 2006 ...RED FLAG WARNING IS CANCELLED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING IN ELKO COUNTY WHICH WAS IN EFFECT UNTIL 11 PM PDT. THE RED FLAG WARNING FOR WEDNESDAY REMAINS IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FROM 11 AM TO 9 PM PDT. THE AIR OVER ELKO COUNTY TONIGHT WAS DRIER THAN ORIGINALLY EXPECTED...AND AS SUCH...DID NOT HAVE ENOUGH MOISTURE FOR THUNDERSTORM DEVELOPMENT. THEREFORE THE RED FLAG WARNING FOR THIS EVENING HAS BEEN CANCELLED. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ451-454-161300- /O.CON.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/ HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES- 1000 PM PDT TUE AUG 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. 451 - HUMBOLDT COUNTY A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 451 FROM 11 AM PDT WEDNESDAY MORNING THROUGH 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ROOD
000 WWUS85 KLKN 161122 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 422 AM PDT WED AUG 16 2006 ...A RED FLAG WARNING NOW IN EFFECT FOR ZONES 451 452 454 455 457 FROM 11 AM PDT TODAY UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... NVZ455-457-170400- /O.EXA.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 422 AM PDT WED AUG 16 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... 455 - WHITE PINE COUNTY 457 - LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO CENTRAL NEVADA TODAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ451-452-454-170400- /O.CON.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES- 422 AM PDT WED AUG 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50. A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA TODAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HARMER
000 WWUS85 KLKN 162237 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 337 PM PDT WED AUG 16 2006 ...A RED FLAG WARNING IN EFFECT FOR ZONES 451 452 454 455 457 UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... .THE COLD FRONT THAT IS BRINGING GUSTY WINDS TO NORTHERN AND CENTRAL NEVADA WILL MOVE MOVE EAST OF THE AREA THIS EVENING. NVZ451-452-454-455-457-170400- /O.CON.KLKN.FW.W.0022.000000T0000Z-060817T0400Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 337 PM PDT WED AUG 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR MOST OF NORTHERN AND CENTRAL NEVADA. SOUTHWEST WINDS GUSTING TO 35 TO 40 MPH WILL SHIFT TO THE WEST AND DIMINISH TO 10 TO 20 MPH BY LATE EVENING. RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT BY 9 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KLKN 170353 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 853 PM PDT WED AUG 16 2006 NVZ451-452-454-455-457-170500- /O.EXP.KLKN.FW.W.0022.000000T0000Z-060817T0400Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 853 PM PDT WED AUG 16 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING FOR NORTHERN AND CENTRAL NEVADA...INCLUDING FIRE WEATHER ZONES 451...452...454...455...AND 457 WILL BE ALLOWED TO EXPIRE AT 9 PM PDT THIS EVENING. WHILE SOME LOCALIZED AREAS OF GUSTY WINDS WILL CONTINUE A LITTLE LONGER THIS EVENING...WIDESPREAD GUSTY WIND CONDITIONS HAVE DIMINISHED. $$ ROOD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 15, 2:01 AM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 15, 2:01 AM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 201 AM PDT TUE AUG 15 2006 .SYNOPSIS...WARM SUNNY DAYS AND CLEAR COOL NIGHTS WILL CONTINUE ACROSS THE GREAT BASIN THIS WEEK. A FEW DRY THUNDERSTORMS WILL DEVELOP ACROSS OVER EASTERN NEVADA TODAY AND WEDNESDAY. OTHERWISE... DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES. MID WEEK WILL SEE GUSTY WINDS DEVELOPING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN PART OF NEVADA. && .SHORT TERM...TUESDAY THROUGH WEDNESDAY...KLRX 88D RADAR IMAGERY SHOWING ISOLATED TSTORMS CONTINUING OVER XTRM NE ELKO COUNTY THIS MORNING IN RESPONSE TO LF REGION OF 70KT JET PUSHING ACROSS ERN NV INTO UTAH. TSTORM ACTIVITY SHOULD CONTINUE TO PUSH NE...INTO UTAH AND SE ID BY DAWN. EXPECT ANOTHER ROUND OF DRY TSTORMS TODAY... MAINLY NORTH OF I80...HOWEVER...WITH PW/S AROUND 0.50 INCHES BETWEEN ELKO...AUSTIN/EUREKA...EXPECT SOME ISOLD DRY TSTORMS IN CNTRL NV ALSO. WITH LI/S APPROACHING -1 TO -2 ACROSS NRN HUMBOLDT COUNTY AND PW/S AROUND 0.70 INCHES...CONCERNED WITH WIDELY SCT TO SCT DRY TSTORM COVERAGE WELL NORTH OF WMC AND WEST OF MCDERMITT NEAR THE OREGON BORDER AS 50KT JET APPROACHES NW NV FROM NRN CALIF. KEPT LAL OF 6 FOR FIRE WX PURPOSES...HOWEVER...NOT A LARGE ENOUGH AREA TO WARRANT A RED FLAG WARNING FOR DRY LIGHTNING TOMORROW IN NRN HUMBOLDT COUNTY. OTHER AREAS ALONG...AND NORTH OF...I80 WILL SEE ONLY A FEW DRY TSTORMS WITH LACK OF U/L JET SUPPORT. TRUDEL .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. H5 LOW PUSHES ACROSS NORTHERN NEVADA THURSDAY WITH AFTERNOON WINDS GUSTY AT TIMES. AIRMASS ASSOCIATED WITH TROF DRY AND STABLE OVER NEVADA THROUGH FRIDAY. GFS HINTING AT AIRMASS DESTABILIZING ACROSS MOST ZONES OVER THE WEEKEND. WILL HAVE NO MENTION OF TSTMS IN FORECAST...EXCEPT SOUTHERN ZONES. NEXT UPSTREAM TROF FORECASTED TO SWING ACROSS CWA MONDAY DRIVING INSTABILITY OUT OF THE REGION. HARMER && .FIRE WEATHER...WEDNESDAY...POTENTIAL HAZARDOUS FIRE WX DAY SETTING UP FOR WEDNESDAY WITH STRONG U/L LOW PRESSURE...NOW OFF THE BRITISH COLUMBIA COASTLINE...DIGGING SE INTO THE CNTRL AND NW PACIFIC COAST. GFS AND NAM SHOWING 500MB WINDS OF 50KTS DURING WEDNESDAY AFTERNOON ACROSS NW NV...THIS TRANSLATES TO 35 TO 40 MPH WIND GUSTS AROUND 4500 FEET WITH SUSTAINED WINDS OF 20 TO 25 MPH. ALSO...GFS SHOWING PW/S LOWERING TO 0.20 INCHES ACROSS MOST OF THE AREA WITH STRONG WESTERLY FLOW OFF THE SIERRAS. BASICALLY...A SPARK IN THE WRONG PLACE COULD POTENTIALLY LEAD TO A VERY SERIOUS SITUATION ACROSS NRN NV WITH THOSE TYPES OF WINDS AND VERY LOW RH/S. WOULDNT BE SURPRISED TO SEE RH/S DIP BELOW 5 PERCENT IN A LARGE PORTION OF NRN AND CNTRL NV MID WEDNESDAY AFTERNOON. ISSUED A RED FLAG WARNING FOR HUMBOLDT COUNTY DUE TO THE FIRE CONCERN ALONE...AND THE MODELS CONSISTENTLY SHOWING THIS SCENARIO SETTING UP THE LAST FEW DAYS. KEPT THE WATCH OUT FOR ELKO COUNTY AND CNTRL LANDER/EUREKA COUNTIES DUE TO TIMING DIFFERENCES...00Z GFS SHOWING BOTH THOSE AREAS ON THE FRINGE OF THE STRONGEST WINDS. HOWEVER...WOULDNT BE SURPRISED TO SEE ELKO COUNTY (ZONE 452) UPGRADED LATER TODAY TO A RED FLAG WARNING. WIND ADVISORY GUSTS OF 45 MPH ARE ALSO A CONCERN FOR HUMBOLDT COUNTY AS 90 KT JET BRUSHES THE NW PORTION OF THE STATE. OTHERWISE...KEPT TEMPS AS IS AND LOWERED WEDNESDAY DEWPOINTS AND RHS SIGNIFICANTLY. TRUDEL && .AVIATION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR FWZ 451 FROM 11 AM PDT WEDNESDAY MORNING TO 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. FIRE WEATHER WATCH FOR FWZ 452-454 FOR WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:14 PM PDT | Red Flag Warning | LKN | 10 hr |
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.